I have been prescribed lexapro for anxiety and OCD along with Crohn's disease and I'm really scared to take it. I don't want to lose my personality!! Has anyone found that it has really changed your whole personality, and if so, have you been able to get it back when you come off of the lexapro?
6 Oct 2009
i am not the same as i was before lexapro but i don't know if it is because of the drug alone. i was great at first then after taking it a while for anxiety, i became depressed and reclusive. i am still like that now after stopping the meds, but not as bad as i was. it might just take a while to get back to normal. i have been more social and even went out a few times so i hope that maybe it just wears off as time goes by.
9 Dec 2009
.SSRIs like Lexapro can affect your personality while you are taking them. Some people complain of feeling emotionally detached--but for a very depressed person that can actually temporarily be a good thing because at least you do not feel bad. In my case, it certainly turned off "the water works." Still, I have gone on and off antidepressants for 20 years and I always get the emotional feelings back when I am off the drugs.
9 Dec 2009
as stated before this is a mood regulating substance. if you change a mood that you tend to carry with you constantly then thats usualy a huge difference in personality. for the most part its not a bad change at all, it can help alot actualy. I was very depressed before starting zoloft and now im hardly ever depressed so that alone is a change in personality, (pesimistic to optomistic)
9 Dec 2009
Your question has been a great help to me. I keep asking myself "am I who I used to be" because I don't feel the way I used to feel about things. The things I want to be and should be very happy about just make me kind of feel neutral about. I have no real interest in the things I used to be passionate about. I am hoping this will level off when the cymbalta I am on has enough time to work. I also find myself very jittery and anxious. If I try to sleep an extra 10 minutes I can't fall back to sleep but if I lay there I have anxiety the rest of the day unless I take a ativan. So I guess I just answered my own questions by reading yours. This is only my experience. You may react differently. But to answer your question I think it can change some of who you were before the meds. I hope this helps Good Luck and God Bless
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a question related to the type of Medication that I am on?I have taken Lexapro for several years, it seems to help my anxiety, I also suffer ...
3 answers • 12 Aug 2010
I was on lexapro 20mg for 8 months and my pysc changed me last week(as the lexapro was'nt working for me)so i'm taking 10mg of prozac for 1 ...
5 answers • 16 Feb 2011
Swtiching from lexapro to prozac for anxiety, anyone have good experiences using Prozac for anxiety?
I was only on the Lexapro for a week but rapid heart beat and insomnia made it unbearable. Also, some of my symptoms have returned. My psych doc is ...
5 answers • 21 Mar 2011
I have been on lexapro 5mg a day for 5 days now I'm on 10mg I feel a little weird when will this go away ??
1 answer • 2 Dec 2011
Ive been suffering from disgusting/intrusive/ obsessive thoughts, depression, and anxiety for about a month now and it's ruining my life. ...
6 answers • 1 Feb 2013